Benzos make it worse

Posted by doorman @doorman, Oct 3, 2019

Does anyone here have this reaction to benzos? At first, they helped. But after a while, they now make me feel worse. I’m talking about Klonopin. I’m chalking it up to a paradoxical reaction, but it’s disconcerting because it means I have no back-up med. Really weird.

@doorman ok im sorry to hear that cbd didnt help your anxiety. try to keep in mind this is a journey, i've been thru this 3 times before, going thru it now, ive always come out the other end. there are ups and downs and good stretches and bad and meds get adjusted but it is really really important to keep faith in your process and that you will find your answer. in the meantime be compassionate with yourself and know that its ok to not be ok for now. if you can find it there is a book that always has helped me called "from panic to power" by lucinda bassett, im reading it now, there are many many more helpful books on managing anxiety, sometimes they help to get thru the rough times. also not to play doctor but my experience the first time i was on effexor 75 mg was a lot like yours. they raised me to 150 and it was like magic. it can happen. in the meantime try books, videos, learn about anxiety what it is and why it is. here is a video to start https://www.youtube.com/watch?v=3I5L2otW4r8

REPLY

Klonopin was the drug which helped me get past the issues I had with Trintellix, get off it and on to an antidepressant which worked for me. I have never had issues with benzodiazepines, but we are all different. Your physician/psychiatrist is trained to address this issue. I wish you the very best

REPLY
@njp1013

@doorman how are you doing?

Jump to this post

Just noticed your post. Not so great. I just posted a new topic. I hope you see it.

REPLY
@njp1013

@doorman how are you doing?

Jump to this post

Not so great. I’m off Klonopin, but the anxiety is horrible. See my new post.

REPLY
@njp1013

@doorman how are you doing?

Jump to this post

Not so great. Off klonopin….tapered down……one week later, horrendous anxiety. Don’t know what to do. Guess I’ll tough it out.

REPLY

one week sounds really really fast, not really a taper…did you consult your doctor on stopping the klonopin? there might be another benzo to wean you off that will be better for you..be gentle with yourself we dont get extra credit for not being on benzos 🙂

REPLY
@njp1013

one week sounds really really fast, not really a taper…did you consult your doctor on stopping the klonopin? there might be another benzo to wean you off that will be better for you..be gentle with yourself we dont get extra credit for not being on benzos 🙂

Jump to this post

Thing is, I only take it now and then. And I did not take it every day. But I REALLY don’t want to get back on them. This should stop eventually….no?

REPLY

of course everything does stop eventually 🙂 but, if it were me, and it is because im just a few weeks behind you, i would take it slow, dont sacrifice the work youve put in with effexor by doing a hard benzo stop now, work with your doctor and take it slow. remind yourself a year from now you are going to be off the benzos if that is what you really want, but it is something that has to be done in a supervised slow manner even if you were only taking them on as needed basis

REPLY
@njp1013

of course everything does stop eventually 🙂 but, if it were me, and it is because im just a few weeks behind you, i would take it slow, dont sacrifice the work youve put in with effexor by doing a hard benzo stop now, work with your doctor and take it slow. remind yourself a year from now you are going to be off the benzos if that is what you really want, but it is something that has to be done in a supervised slow manner even if you were only taking them on as needed basis

Jump to this post

Thanks for your perspective. I come here for just that. I’ll go back to my GP. See what he says.

REPLY

awesome..and if you can ask for a referral to a psych doc thats even better. GPs dont always understand that you cant just come off of benzos right away, a psychiatrist in trained in how to help you stop. in the meantime dont stop on your own.

REPLY
@njp1013

awesome..and if you can ask for a referral to a psych doc thats even better. GPs dont always understand that you cant just come off of benzos right away, a psychiatrist in trained in how to help you stop. in the meantime dont stop on your own.

Jump to this post

Wednesday’s appt. is with a Psychiatrist.

REPLY
Please sign in or register to post a reply.